On the closure of spatial moments in the biological model, and the integral equations to which it leads

Alexey A. Nikitin

Abstract


This article is devoted to the mathematical formulation and numerical study of the spatial model of stationary biological communities by U. Dickman and R. Low. The main idea of this model is to find a "projection" of the simulated biological process on certain characteristics, the dynamics of which can be written analytically. Such "characteristics" in the Dickman’ and Low’s model are the so-called "spatial moments". A system of integro-differential equations is described describing the spatial dynamics in this model. The problem of moment’s closure of the third spatial moment, which relieves the system of an infinite number of equations is posed. Examples of closures of the third moment are written out, two of which, the so-called asymmetric and symmetric closures of the second degree, are studied in more detail. The problem is posed with a linear integral equilibrium’s equation, which is obtained by using an asymmetric closure. The shortcomings of the obtained model are explained, in connection with its biological interpretation, and also with the application of this closure in the study of the two-species model. Next, we formulate a nonlinear problem that arises when a symmetric parametric closure of the second degree is used, and its numerical study is car

Full Text:

PDF (Russian)

References


Warshel A. Multiscale modeling of biological functions: from enzymes to molecular machines (Nobel Lecture). // Angew Chem. Int. Ed. Engl. – 2014. – Sept – Vol. 53, no. 38.

Alekseev V.R., Kazanceva T.I. Ispol'zovanie individual'no-orientirovannoj modeli dlja izuchenija roli materinskogo jeffekta v smene tipov razmnozhenija u Cladocera // Zhurnal obshhej biologii. –

– t.68, #3. – 231-240. (in russian)

Alexeev V., Lampert W. Maternal control of resting-egg production in Daphnia // Nature. – 2001. – Vol. 414 – 899-901.

Dieckmann U., Law R. Introduction // The Geometry of Ecological Interactions: Simplifying Spatial Complexity / ed. by U. Dieckmann, R. Law, J. Metz. – Cambridge University Press, 2000. – 1-6.

Dieckmann U., Law R. Relaxation projections and the method of moments // The Geometry of Ecological Interactions: Simplifying Spatial Complexity / ed. by U. Dieckmann, R. Law, J. Metz. – Cambridge University Press, 2000. – 252-270.

Dieckmann U., Law R. Relaxation projections and the method of moments // The Geometry of Ecological Interactions: Simplifying Spatial Complexity / ed. by U. Dieckmann, R. Law, J. Metz. – Cambridge University Press, 2000. – 412-455.

Bodrov A. G., Nikitin A. A. Qualitative and numerical analysis of an integral equation arising in a model of stationary communities // Doklady Mathematics. — 2014. — Vol. 89, no. 2. — P. 210–213.

Bodrov A. G., Nikitin A. A. Examining the biological species steady-state density equation in spaces with different dimensions // Moscow University Computational Mathematics and Cybernetics. — 2015. — Vol. 39, no. 4. — P. 157–162.

Kalistratova A. V., Nikitin A. A. Study of dieckmann’s equation with integral kernels having variable kurtosis coefficient // Doklady Mathematics. — 2016. — Vol. 94, no. 2. — P. 574–577.

Nikitin A. A., Savostianov A. S. Nontrivial stationary points of two-species self-structuring communities // Moscow University Computational Mathematics and Cybernetics. — 2017. — Vol. 41, no. 3. — P. 122– 129.

Nikitin A.A., Nikolaev M.V. Equilibrium Integral Equations with Kurtosian Kernels in Spaces of Various Dimensions // Moscow University Computational Mathematics and Cybernetics. — 2018. — Vol. 42, no. 3. — P. 105–113.

Bolker B., Pacala S. Using moment equations to understand stochastically driven spatial pattern formation in ecological systems // Theoretical Population Biology. – 1997. – Vol. 52.

Murrel D.J., Dieckmann U., Law R. On moment closures for population dynamics in continuous space // Journal of Theoretical Biology. – 2004. – Vol. 229. – 421-432

Danchenko V.I., Davydov A.A., Nikitin A.A. Ob integral'nom uravnenii dlja stacionarnyh raspredelenij biologicheskih soobshhestv // Problemy dinamicheskogo upravlenija. – 2010. - #3. – 15-29. (in russian)

A.A. Davydov, V.I. Danchenko, M.Yu. Zvyagin, 2009, published in Trudy Matematicheskogo Instituta imeni V.A. Steklova, 2009, Vol. 267, pp. 46–55.

Danchenko V.I., Rubaj R.V. Ob odnom integral'nom uravnenii stacionarnogo raspredelenija biologicheskih sistem. // Sovremennaja matematika. Fundamental'nye napravlenija. Tom 36 (2010). 50-60. (in russian)

Seier E., Bonett D. Two families of kurtosis measures // Metrika. 2003. 58. 59-70.

Verhulst P.F. Notice sur la loi que la population poursuit dans son accroissement // Correspondance mathematique et physique. – 1838. – Vol. 10. – 113- 121.


Refbacks

  • There are currently no refbacks.


Abava   FRUCT 2019

ISSN: 2307-8162